Thunderstorm Wind, Duval
- When
- June 3, 1:55 PM EST
- Where
- Duval County, 2 mi NW of Hogan
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 30.300, -81.600
Large limbs down on roadway 246 Sapelo Rd.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 3, 8:10 AM EST, 5 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 910 AM EDT TUE JUN 3 2003 PUBLIC...A VERY UNSTABLE AND JUICY AIRMASS IN PLACE ACRS THE CWA AS THE ENTIRE AREA IS IN THE WARM SECTOR AHEAD OF AN APPROACHING UPR LVL SHORT WAVE TROUGH THAT EXTENDS FROM AN UPR LOW OVER THE GREAT LAKES TO THE NORTHERN GULF COAST REGION. A LINE OF CONVECTION WAS MOVING ENE THRU THE CENTRAL FL PANHANDLE WITH PRE-SQUALL STORMS DEVELOPING W OF CEDAR KEY. THERE IS LITTLE BLOW-OFF CLOUD COVER OVER THE CWA AHEAD OF THE APPROACHING CONVECTION SO WE WILL CONTINUE TO WARM INTO THE UPR 80S BY NOON (RIGHT NOW JAX IS 80 DEG F/DEW PT A JUICY 73). MODIFIED N FL 12Z RAOBS ADVERTISE OUTSTANDING AFTN CAPES OF 4000-5000 J/KG AND LI/S OF -9 TO -11. WITH ABUNDANT INSTABILITY IN PLACE AND DECENT PVA OVER GA ZONES WILL UP POPS TO 60% IN WESTERN GA AND TAPPER W-E TO CHC ALONG THE EAST COAST. DO EXPECT AN AFTN SEABREEZE PINNED ALONG THE E COAST UNDER DOMINANT SW FLOW. WILL REMOVE FG WORDING AS WELL. .MARINE...FORECAST ON TRACK WITH SEAS 2-3 FT AND SLY WINDS OF 10-15 KTS. EXPECT SPEEDS TO INCREASE THIS AFTN AS THE PGRAD TIGHTENS AHEAD OF THE APPROACHING COLD FRONT. .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. ENYEDI/SHASHY
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-032215- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1220 PM EDT TUE JUN 3 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER EXTREME NORTHEAST FLORIDA AND OVER SOUTHEAST GEORGIA... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THE REMAINDER OF THIS AFTERNOON AND EVENING OVER THE AREA. WHILE MOST STORMS WILL NOT PRODUCE SEVERE WEATHER...ISOLATED SEVERE THUNDERSTORMS MAY PRODUCE PENNY SIZE HAIL AND WIND GUSTS TO 60 MPH. OTHERWISE...SOME STRONG STORMS WILL PRODUCE FREQUENT LIGHTNING...RAINFALL NEAR 2 INCHES PER HOUR...AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE WILL BE SCATTERED TO NUMEROUS THUNDERSTORMS OVER THE AREA WEDNESDAY. LOCALLY HEAVY RAINFALL MAY OCCUR OVER MAINLY THE SUWANNEE VALLEY OF NORTH FLORIDA AND ACROSS SOUTHEAST GEORGIA. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP MAINLY DURING THE AFTERNOON HOURS THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD SELF ACTIVATE IF ANY WARNINGS ARE ISSUED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ/ARS
FLZ032-033-037-038-031830- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 201 PM EDT TUE JUN 3 2003 ...STRONG THUNDERSTORMS WILL IMPACT CLAY...PUTNAM...ST JOHNS AND NORTHWEST FLAGLER COUNTIES THROUGH 230 PM... AT 201 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 18 MILES EAST OF RAIFORD TO 16 MILES NORTH OF PALATKA TO 5 MILES WEST OF CRESCENT CITY...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SATSUMA...POMONA PARK...PALATKA...KINGSLEY...CRESCENT CITY...SAN MATEO...PENNEY FARMS AND MIDDLEBURG THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
FLZ023-025-031830- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 206 PM EDT TUE JUN 3 2003 ...STRONG THUNDERSTORMS WILL IMPACT BAKER AND WESTERN DUVAL COUNTIES THROUGH 230 PM... AT 206 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 11 MILES WEST OF SANDERSON TO 6 MILES SOUTHWEST OF MAXVILLE...MOVING NORTHEAST AT 30 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SANDERSON...MAXVILLE...GLEN ST. MARY...MACCLENNY...TAYLOR AND BALDWIN THROUGH 230 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
FLZ038-031845- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 217 PM EDT TUE JUN 3 2003 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN FLAGLER COUNTY THROUGH 245 PM... AT 217 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 5 MILES WEST OF ESPANOLA TO 14 MILES SOUTH OF FLAGLER BEACH...OR ALONG A LINE EXTENDING FROM 4 MILES EAST OF ANDALUSIA TO 7 MILES WEST OF ORMOND BEACH...MOVING NORTH AT 25 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ESPANOLA...BUNNELL...PALM COAST...FLAGLER BEACH AND MARINELAND THROUGH 245 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
FLZ024-025-032-033-031900- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT TUE JUN 3 2003 ...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN CLAY...DUVAL...ST JOHNS AND NASSAU THROUGH 3 PM... AT 230 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM BALDWIN TO 2 MILES NORTHWEST OF MANDARIN TO 3 MILES NORTHWEST OF SPUDS...OR ALONG A LINE EXTENDING FROM 19 MILES NORTHWEST OF ORANGE PARK TO 2 MILES NORTHWEST OF MANDARIN TO 3 MILES NORTH OF HASTINGS... MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SWITZERLAND...SPUDS...PICOLATA...ORANGE PARK...MANDARIN...JACKSONVILLE HEIGHTS...HASTINGS AND FRUIT COVE THROUGH 300 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
GAZ134-135-150-151-031945- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 239 PM EDT TUE JUN 3 2003 ...STRONG THUNDERSTORMS WILL IMPACT WARE...PIERCE...BACON...APPLING COUNTIES THROUGH 345 PM... AT 239 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHWEST OF DIXIE UNION...OR ABOUT 12 MILES NORTHWEST OF WAYCROSS...MOVING NORTHEAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND WARESBORO... DIXIE UNION...BICKLEY...ALMA...NEW LACY...SURRENCY AND BAXLEY THROUGH 345 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING...HEAVY RAINFALL...AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. SHASHY
FLZ024-025-031930- SIGNIFICANT WEATHER ALERT NATIONAL WEATHER SERVICE JACKSONVILLE FL 253 PM EDT TUE JUN 3 2003 ...STRONG THUNDERSTORMS WILL IMPACT DUVAL AND NASSAU COUNTIES THROUGH 330 PM... AT 253 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES EAST OF ST. GEORGE TO 4 MILES SOUTHWEST OF OCEANWAY TO 9 MILES SOUTHWEST OF JACKSONVILLE BEACH...OR ALONG A LINE EXTENDING FROM 9 MILES WEST OF CALLAHAN TO 5 MILES SOUTHEAST OF JACKSONVILLE INTERNATIONAL TO 4 MILES SOUTHWEST OF PALM VALLEY...MOVING NORTHEAST AT 35 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ST. GEORGE...UNF...TALLYRAND...NASSAU VILLAGE-RATLIFF... DOWNTOWN JACKSONVILLE...ARLINGTON...OCEANWAY AND JACKSONVILLE INTERNATIONAL THROUGH 330 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. TORRENTIAL RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND POSSIBLE LOCALIZED FLOODING OF POOR DRAINAGE AREAS. HESS
The Jacksonville radar (KJAX), 23 km away, was scanning. The volume nearest the first event began at 18:54 UTC.
1 thunderstorm wind. Local standard time, as filed.
Large limbs down on roadway 246 Sapelo Rd.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5359440.